Hi, Mcw! Have you told your prescribing doctor that you are still struggling? Your dosage could be increased to a maximum of 225mg/day which might provide more relief for you. If not, it might be time to investigate weaning onto another medication. Not all drugs work for all people. Best regards and good luck to you. Wildcat
Mcw; Listen to Wildcat, I think because you are feeling better most of the day you need to chat with your doctor again and see if just a dose adjustment could help you. And as Wildcat said not all medications are the right ones for everyone or it may take something with the Venlafaxine it also is not uncommon to use more than one medication for people with our problems. But I really encourage you to get in and talk to you doctor as soon as you can. Glad some things are better for you but you have to get those mornings worked out don't give up.You are showing good signs of getting there from what you are saying. GOOD luck to you and feel free to check back anytime there are many great people that are more than willing to help if we can.
I take 150 mg venlafaxine for OCD and panic disorder. This has been a miracle drug for me. After one week I began to see some results. After one month my quality of life improved very much. I have to take it consistently though. If I miss a dose I experience nausea, extreme fatigue, disorientation, and confusion; it's messed up! I started setting an alarm to be sure I take it the same time every morning (11:00AM) and this helped. I feel for you. Finding the right med is difficult. I hope this helps.
Hi Mcw - well done for taking steps towards getting better!! That's a very positive and big thing that you've done already. Use this support group as much as you can. It helps. There's a couple of things to consider. I previously took my Effexor in the mornings too but had to switch to evenings before bed. As its a prolonged release drug, that was the best way for me personally. This may not be the same for you though, as each drug works different on different people. You're not on an extremely high dose, so as wildcatvet said, maybe an increase would also do wonders. Or a combo of increase and change of time taking. If you are to change the time you take this drug then it's VERY important to not miss a dose. Ask your prescribing doctor if you should take 150mg in morning as normal and then on the same day, a dose at night (even a smaller dose at night) so that you can switch without missing any and feeling worse.
Do seek their assistance with any changes you make in taking the drug at all. For me, when I'm late missing a dose of Effexor, I feel it. I get foggy headed and start to get zappy feelings in my brain. This is quite normal when a dose is missed or late so do not be worried if that happens. Make sure that you first seek help from doctor and have someone you trust be there for you if you're going to make any changes. Also as the others say - if this doesn't work after giving it a fair try then maybe a change altogether to another type of tablet. Some changes in doses can take a while to make a massive difference, but you should be feeling better by now if your dose of 150mg or time of dose was the best for you by now. You're almost there - stay positive as you've done so well. I have been on AD's for 18 years and in particular on Effexor xr for over 10 years now to date. Hugs xx
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include Micromedex® (updated Oct 1st, 2018), Cerner Multum™ (updated Oct 2nd, 2018), Wolters Kluwer™ (updated Oct 2nd, 2018) and others. To view content sources and attributions, please refer to our editorial policy.